Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 73, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Oct 31, 2015, 4:47 PM CDT for Jones County, Mississippi. It was in force for 118 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2015, 4:47 PM CDT (21:47 UTC)
- Expired
- Oct 31, 2015, 6:45 PM CDT
- In force
- 118 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Jones County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 106 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 5:10 PM CDT | FLASH FLOOD | Laurel, MS | SEVERAL CITY STREETS FLOODED IN LAUREL. THIS INCLUDED AUDUBON DRIVE TO OLD BAY SPRINGS ROAD AND 5TH AVENUE AT 13TH STREET. |
| Oct 31, 5:30 PM CDT | FLASH FLOOD | 4 S Soso, MS | A DRIVEWAY WAS WASHED OUT ALONG JOHN HILL RD |
| Oct 31, 5:45 PM CDT | HEAVY RAIN 2 | Laurel, MS | |
| Oct 31, 5:45 PM CDT | HEAVY RAIN 4 | Soso, MS | |
| Oct 31, 6:30 PM CDT | FLASH FLOOD | 6 Ssw Soso, MS | A STORE WAS FLOODED AT THE INTERSECTION OF HWY 84 AND TODD RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1194 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 396 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
431
WGUS54 KJAN 312147
FFWJAN
MSC067-312345-
/O.NEW.KJAN.FF.W.0073.151031T2147Z-151031T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
447 PM CDT SAT OCT 31 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
JONES COUNTY IN SOUTHEASTERN MISSISSIPPI...
* UNTIL 645 PM CDT
* AT 445 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...MOSELLE...TUCKERS CROSSING...
OVETT...MILL CREEK...SOSO AND PINEVIEW.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA. THERE WERE REPORTS OF FLOODING IN THE ELLISVILLE
AND NORTH LAUREL AREAS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3145 8939 3179 8940 3182 8894 3144 8895
$$
171 follow-up statement
335 WGUS74 KJAN 312227 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 527 PM CDT SAT OCT 31 2015 MSC067-312345- /O.CON.KJAN.FF.W.0073.000000T0000Z-151031T2345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ JONES MS- 527 PM CDT SAT OCT 31 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR JONES COUNTY... AT 525 PM CDT...EMERGENCY MANAGEMENT REPORTED HEAVY RAIN DUE TO THUNDERSTORMS OVER JONES COUNTY. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. SEVERAL STREETS ARE CURRENTLY FLOODED IN THE CITY OF LAUREL. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... LAUREL...ELLISVILLE...SANDERSVILLE...MOSELLE...TUCKERS CROSSING... OVETT...MILL CREEK...SOSO AND PINEVIEW. ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 3145 8939 3179 8940 3182 8894 3144 8895 $$ DL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 4:45 PM CDT, 2 minutes earlier.
Area forecast discussion, Oct 31, 4:45 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
445 PM CDT SAT OCT 31 2015
...WEEKEND REMAINS WET BUT WILL BE LESS STORMY...
.DISCUSSION...STILL DEALING WITH POTENT THUNDERSTORMS MOVING THROUGH
THE PINE BELT WHERE TORNADO WATCH NUMBER 528 PERSISTS. LOW
INSTABILITY ALONG AND SOUTH OF ENCROACHING WARM FRONT (AHEAD OF
THUNDERSTORM LINE) IS IN JUXTAPOSITION WITH HIGH AMOUNTS OF LOW
LEVEL SHEAR...FULFILLING MUCH OF THE NEEDED INGREDIENTS FOR BOWING
CONVECTIVE LINE SEGMENTS TO PRODUCE EMBEDDED TORNADOES. REPORTS OF
DAMAGE SOUTH OF I-20 HAVE BEEN QUITE FEW AND FAR BETWEEN SO FAR
TODAY BUT CONVECTION STILL NEEDS TO CLEAR OUR FAR SOUTHEASTERN
COUNTIES BEFORE WE CAN LET OUR GUARD DOWN.
THE BRUNT OF HEAVY RAIN AND THUNDERSTORMS TODAY HAS MOVED ON THE
FAST SIDE OF GUIDANCE...AND SHOULD PRESENT A GOOD PORTION OF THE
ARKLAMISS REGION WITH A RELATIVE LULL IN ACTIVITY LATER THIS
EVENING. THE MAIN BAROCLINIC ZONE WILL STALL TO OUR SOUTHEAST AND
THE MAIN UPPER DISTURBANCE STILL HAS TO SWING THROUGH THE
REGION...THEREFORE WE ANTICIPATE MORE WIDESPREAD SHOWERS AND
EMBEDDED STORMS TO BLOSSOM OVER THE REGION FROM SOUTH TO NORTH LATER
TONIGHT INTO EARLY TOMORROW. FORTUNATELY...SURFACE BASED INSTABILITY
SHOULD GET SHOVED TO OUR SOUTHEAST AND REMAINED CONFINED DOWN THERE
THROUGH TOMORROW AFTER LATE THIS AFTERNOON / EARLY THIS EVENING.
THIS SHOULD ENSURE MINIMAL (IF ANY) SEVERE WEATHER RISK FOR OUR
REGION LATER TONIGHT AND INTO TOMORROW. IN ADDITION...THE MAIN GULF
MOISTURE TRANSPORT WILL BE CONFINED MAINLY EAST OF OUR REGION
TOMORROW...ALTHOUGH THERE STILL REMAIN SOME POTENTIAL OF HEAVY RAIN
ISSUES TOMORROW ALONG AND EAST OF THE I-59 CORRIDOR. THIS LATTER
THREAT WILL BE MONITORED TOMORROW AND WAS MENTIONED IN THE HWO.
FOR ELSEWHERE LATER TONIGHT AND INTO TOMORROW....THE GOING FLASH
FLOOD WATCH FOR MUCH OF THE CENTRAL AND SOUTHERN PORTIONS OF THE
REGION WILL BE ALLOWED TO EXPIRE AT 7 PM. OF COURSE PORTIONS OF THE
WATCH COVERING FAR SOUTHEASTERN COUNTIES IN MS DO NOT EXPIRE UNTIL
MIDNIGHT...BUT AT THAT POINT WE ANTICIPATE THE WATCH EVEN THERE WILL
BE ALLOWED TO FALL BY THE WAYSIDE. WITH MORE RAINFALL ANTICIPATED
TONIGHT THROUGH TOMORROW NIGHT WE WILL HAVE TO MONITOR RAINFALL
RATES CLOSELY...BUT AS STATED ABOVE...AT THIS POINT WE ARE EXPECTING
ADDITIONAL RAINFALL RATES TO REMAIN LESS THAN WOULD BE NECESSARY FOR
CAUSING FLASH FLOODING ISSUES.
ALL THE DREARY WEATHER SHOULD BE CLEARING OUT GRADUALLY BETWEEN
LATER SUNDAY NIGHT AND MIDDAY MONDAY. THEREAFTER TUESDAY THROUGH
THURSDAY LOOK TO BE MAINLY DRY AND FEATURE TEMPERATURES WARMING TO
WELL ABOVE NORMAL LEVELS.
STILL EXPECTING THE NEXT CHANCE OF RAIN IS EXPECTED TO MOVE IN FOR
THE START OF NEXT WEEKEND. THAT EVENT SHOULD FEATURE A SLOW-MOVING
FRONTAL BOUNDARY AS THE RIDGE MAKES A GRADUAL RETREAT. /BB/
&&
.AVIATION...AREA RADARS WERE PICKING UP SOME LIGHT TO
MODERATE RAINS ACROSS THE REGION WITH MVFR-IFR VISIBILITIES. CIGS
ACROSS THE REGION THIS AFTERNOON WERE GENERALLY IFR TO VFR LEVELS.
EXPECT HEAVY RAINS EXIT THE SOUTHEAST PORTION OF THE CWA FOR THE
REMAINDER OF THIS AFTERNOON WHICH WILL BRING MVFR-IFR CIGS AND
VISIBILITIES. LOCALIZED STRONG WIND GUSTS ARE POSSIBLE WITH THESE
STORMS. EXPECT MVFR CEILINGS WITH LIGHT TO MODERATE SHRA FOR
OVERNIGHT./17/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 66 71 60 74 / 83 73 49 19
MERIDIAN 65 69 60 73 / 95 92 79 28
VICKSBURG 65 71 58 75 / 75 77 40 13
HATTIESBURG 68 72 61 76 / 99 95 71 14
NATCHEZ 67 72 60 74 / 90 81 40 12
GREENVILLE 61 69 59 73 / 51 65 63 17
GREENWOOD 61 70 60 74 / 65 59 63 26
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR MSZ051-052-057-
058-066-073-074.
FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ040>043-
047>050-053>056-059>065-072.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023>026.
AR...NONE.
&&
BB/17Hazardous weather outlook, Oct 31, 3:25 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SAT OCT 31 2015 ARZ074-075-MSZ018-019-025>030-032>037-044-012030- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-LEAKE- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ031-039-045-046-055-063-012030- LOWNDES-NOXUBEE-NESHOBA-KEMPER-SIMPSON-LAWRENCE- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI... AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND STORMS PUSH ACROSS THE AREA. THERE WILL BE THE POTENTIAL FOR 1 TO 2 INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME. HEAVY RAINFALL IS POSSIBLE AGAIN SUNDAY...MAINLY FOR LOCATIONS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. THE ADDITIONAL HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ007>009-015-016-023>026-MSZ038-040>043-047>050-053-054-059>062- 012030- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WINSTON-ISSAQUENA-SHARKEY- YAZOO-MADISON MS-WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON HEAVY RAINFALL AND LOCALIZED FLASH FLOODING ARE POSSIBLE THROUGH THE REMAINDER OF THE AFTERNOON AND INTO THE EARLY EVENING AS SHOWERS AND A FEW STORMS AFFECT THE AREA. THERE WILL BE THE POTENTIAL FOR UP TO ANOTHER INCH OF RAIN TO FALL ON ALREADY SATURATED GROUND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ051-052-056>058-064>066-072>074-012030- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 325 PM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY TORNADOES THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON FLOODING THREAT...LIMITED TIMING...THIS AFTERNOON AND AGAIN SUNDAY HEAVY RAINFALL AND LOCALIZED FLASH FLOODING REMAIN POSSIBLE THROUGH EARLY THIS EVENING AS NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP IN AN UNUSUALLY MOIST ATMOSPHERE...RESULTING IN THE POTENTIAL FOR 1 TO 3 INCHES OF RAIN TO FALL IN A SHORT PERIOD OF TIME. AT LEAST A FEW SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH AND POTENTIAL TO PRODUCE TORNADOES ARE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON ACROSS SOUTHEASTERN PORTIONS OF MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 50 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Oct 31, 2:38 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
238 PM CDT SAT OCT 31 2015
MSZ032-038-044-045-050-051-055-056-312015-
SIMPSON MS-LEAKE MS-NEWTON MS-WINSTON MS-SMITH MS-CHOCTAW MS-
NESHOBA MS-SCOTT MS-
238 PM CDT SAT OCT 31 2015
...A STRONG THUNDERSTORMS WILL AFFECT WESTERN NESHOBA...NORTHWESTERN
NEWTON...EASTERN LEAKE...SCOTT...EASTERN SIMPSON...NORTHWESTERN
SMITH...SOUTHEASTERN CHOCTAW AND WESTERN WINSTON COUNTIES UNTIL 315
PM CDT...
AT 237 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF LOUISVILLE
TO HILLSBORO TO NEAR PINOLA...AND MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
FOREST AND HARPERVILLE AROUND 245 PM CDT.
STEELE AROUND 250 PM CDT.
LOUISVILLE AND SANATORIUM AROUND 300 PM CDT.
MAGEE AND CONEHATTA AROUND 310 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE STANDING PINE...
POLKVILLE...WALNUT GROVE...LAKE AND SEBASTOPOL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3241 8928 3181 8970 3179 8997 3205 8981
3205 8973 3218 8973 3246 8956 3293 8937
3293 8932 3305 8932 3322 8925 3321 8899
TIME...MOT...LOC 1937Z 281DEG 23KT 3315 8924 3247 8952 3185 8995
17Special weather statement, Oct 31, 3:05 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT SAT OCT 31 2015
MSZ038-039-045-046-050-051-055>057-312030-
JASPER MS-SIMPSON MS-NOXUBEE MS-NEWTON MS-WINSTON MS-SMITH MS-
NESHOBA MS-SCOTT MS-KEMPER MS-
305 PM CDT SAT OCT 31 2015
...A STRONG THUNDERSTORMS WILL AFFECT
NESHOBA...NEWTON...SOUTHEASTERN SCOTT...SOUTHEASTERN
SIMPSON...NORTHWESTERN KEMPER...SOUTHWESTERN NOXUBEE...NORTHWESTERN
JASPER...SMITH AND EASTERN WINSTON COUNTIES UNTIL 330 PM CDT...
AT 304 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BETHEDEN TO CONEHATTA
TO NEAR MAGEE...AND MOVING SOUTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
MILLCREEK AROUND 310 PM CDT.
LAWRENCE AND STRATTON AROUND 320 PM CDT.
DECATUR AROUND 325 PM CDT.
NEWTON...TAYLORSVILLE AND MASHULAVILLE AROUND 330 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE TUCKER...MIZE...
NOXAPATER...LOUIN...SYLVARENA...LAKE AND MONTROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3237 8904 3181 8944 3179 8982 3242 8940
3329 8897 3315 8864
TIME...MOT...LOC 2004Z 293DEG 27KT 3326 8891 3245 8930 3190 8969
17Special weather statement, Oct 31, 3:29 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT SAT OCT 31 2015
MSZ065-066-312115-
COVINGTON MS-JONES MS-
329 PM CDT SAT OCT 31 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN COVINGTON AND JONES
COUNTIES THROUGH 415 PM CDT...
AT 328 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7
MILES NORTH OF SANFORD...OR 10 MILES EAST OF COLLINS...MOVING
NORTHEAST AT 50 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAUREL...ELLISVILLE...SANDERSVILLE...SANFORD...MOSELLE...TUCKERS
CROSSING...MILL CREEK...SOSO AND SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
&&
LAT...LON 3162 8954 3181 8926 3182 8904 3171 8894
3164 8894 3144 8942
TIME...MOT...LOC 2028Z 233DEG 44KT 3159 8939
DLSpecial weather statement, Oct 31, 3:42 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT SAT OCT 31 2015
MSZ045-046-051-052-312130-
NEWTON MS-LAUDERDALE MS-NESHOBA MS-KEMPER MS-
342 PM CDT SAT OCT 31 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN NESHOBA...
LAUDERDALE...EASTERN NEWTON AND SOUTHERN KEMPER COUNTIES UNTIL 430 PM
CDT...
AT 341 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM FORESTDALE TO NEAR
GARLANDVILLE...AND MOVING SOUTHEAST AT 45 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
STRONG THUNDERSTORMS WILL BE NEAR...
BLUFF SPRINGS AND DAMASCUS AROUND 350 PM CDT.
LIBERTY AND PRISMATIC AROUND 400 PM CDT.
BLACKWATER AND SAVOY AROUND 405 PM CDT.
DALEVILLE AROUND 410 PM CDT.
MERIDIAN STATION AROUND 415 PM CDT.
LAUDERDALE...TAMOLA AND PORTERVILLE AROUND 420 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE CHUNKY AND HICKORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3223 8858 3223 8881 3222 8883 3225 8914
3283 8894 3267 8840
TIME...MOT...LOC 2041Z 294DEG 38KT 3276 8893 3227 8909
17Special weather statement, Oct 31, 4:06 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
406 PM CDT SAT OCT 31 2015
MSZ039-046-052-312130-
NOXUBEE MS-LAUDERDALE MS-KEMPER MS-
406 PM CDT SAT OCT 31 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAUDERDALE...KEMPER
AND SOUTHEASTERN NOXUBEE COUNTIES UNTIL 430 PM CDT...
AT 405 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DAMASCUS TO NEAR
PRISMATIC TO NEAR NELLIEBURG...AND MOVING NORTHEAST AT 60 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
THERE HAVE BEEN REPORTS OF 40 TO 50 MPH WINDS IN COLLINSVILLE.
STRONG THUNDERSTORMS WILL BE NEAR...
LIBERTY...DALEVILLE...PRISMATIC AND BLUFF SPRINGS AROUND 410 PM
CDT.
DE KALB AND BLACKWATER AROUND 415 PM CDT.
MERIDIAN STATION AROUND 420 PM CDT.
PORTERVILLE AROUND 425 PM CDT.
ELECTRIC MILLS...TAMOLA AND PAULETTE AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE SCOOBA AND
SHUQUALAK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3259 8839 3232 8888 3247 8880 3272 8892
3318 8833
TIME...MOT...LOC 2105Z 224DEG 53KT 3270 8884 3253 8876 3239 8884
17Local storm report, Oct 31, 4:46 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
446 PM CDT SAT OCT 31 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM FLASH FLOOD LAUREL 31.69N 89.14W
10/31/2015 JONES MS EMERGENCY MNGR
FLASH FLOODING AT ELLISVILLE BLVD AND AUDUBON DRIVE NEAR
THE COKE PLANT.
&&
AWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 3:54 AM CDT | Flash Flood Watch | JAN | Adams, Claiborne, Clarke, Copiah, Covington, Forrest and 21 more | 20 hr |
| Oct 31, 12:13 PM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 47 min |
| Oct 31, 12:15 PM CDT | Special Weather Statement | JAN | Warren | 30 min |
| Oct 31, 12:41 PM CDT | Special Weather Statement | JAN | Hinds, Yazoo | 34 min |
| Oct 31, 12:44 PM CDT | Special Weather Statement | JAN | Claiborne | 31 min |
| Oct 31, 12:56 PM CDT | Tornado Warning | JAN | Franklin | 49 min |
| Oct 31, 1:04 PM CDT | Special Weather Statement | JAN | Copiah | 26 min |
| Oct 31, 1:06 PM CDT | Special Weather Statement | JAN | Madison | 24 min |
| Oct 31, 1:38 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 52 min |
| Oct 31, 1:42 PM CDT | Special Weather Statement | JAN | Attala, Copiah, Rankin | 33 min |
| Oct 31, 2:12 PM CDT | Tornado Warning | JAN | Lawrence, Lincoln | 25 min |
| Oct 31, 2:16 PM CDT | Special Weather Statement | JAN | Leake, Scott | 29 min |
| Oct 31, 2:35 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 40 min |
| Oct 31, 2:38 PM CDT | Special Weather Statement | JAN | Scott | 37 min |
| Oct 31, 3:05 PM CDT | Special Weather Statement | JAN | Neshoba, Newton, Smith, Winston | 25 min |
| Oct 31, 3:10 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 51 min |
| Oct 31, 3:12 PM CDT | Tornado Warning | JAN | Marion | 40 min |
| Oct 31, 3:29 PM CDT | Special Weather Statement | JAN | Jones | 46 min |
| Oct 31, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 39 min |
| Oct 31, 3:42 PM CDT | Special Weather Statement | JAN | Lauderdale | 48 min |
| Oct 31, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Lamar | 53 min |
| Oct 31, 4:06 PM CDT | Special Weather Statement | JAN | Kemper | 24 min |
| Oct 31, 4:07 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 38 min |
| Oct 31, 4:14 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Jones | 31 min |
| Oct 31, 4:16 PM CDT | Tornado Warning | JAN | Jones | 29 min |
| Oct 31, 4:19 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 29 min |
| Oct 31, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Jones | 44 min |
| Oct 31, 4:50 PM CDT | Special Weather Statement | JAN | Forrest | 25 min |
| Oct 31, 5:14 PM CDT | Flash Flood Warning | JAN | Clarke | 2 hr |
| Oct 31, 5:21 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.